MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ULTIPAQ 10 SR, 3MMX8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ULTIPAQ 10 SR, 3MMX8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number FSR100308-20
Medical Device Problem Codes Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization of the left middle cerebral artery (mca), resistance was encountered when trying to introduce the ultipaq 10 sr, 3mmx8cm coil ((b)(4)) into the unspecified microcatheter (mc).The user reported that the resistance was felt at the mc/rhv/introducer sheath junction when trying to transfer the coil from introducer sheath to mc.The device never entered the mc.She also reports a breach in the sheath upon removal and inspection.This was noticed before coil entered into the mc.There was no effect to the case or patient¿s outcome.Additional information received indicated that it was not necessary to remove the microcatheter.A continuous flush was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.A non-sterile ultipaq 10 sr, 3mmx8cm was received for analysis, the device was inspected, and it was found that the embolic coil is protruded from introducer.No other damages or anomalies were observed during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil is protruded from introducer with a stretched condition.The functional test could not be performed due to the embolic coil is protruded from introducer with a stretched condition.A manufacturing record evaluation (mre) was performed for the finished device 30436885 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic examination of the returned device.A functional test could not be performed due to the conditions in which the device was returned.The visual analysis of the returned sample determined that the embolic coil is protruded from introducer.Based on the findings during the analysis, the customer complaints regarding ¿coil - resistance/friction-with introducer¿ and ¿coil introducer - premature peeling¿ were confirmed.A microscopic test was performed, and it was found that the embolic is protruded from introducer with a stretched condition.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Resistance/friction-with introducer and coil introducer - premature peeling are known potential issues associated with the use of this device.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use (ifu) contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.¿ if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching generally is caused by the application of excessive force to a device while trying to retract or advance against resistance.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization of the left middle cerebral artery (mca), resistance was encountered when trying to introduce the ultipaq 10 sr, 3mmx8cm coil ((b)(4)) into the unspecified microcatheter (mc).The user reported that the resistance was felt at the mc/rhv/introducer sheath junction when trying to transfer the coil from introducer sheath to mc.The device never entered the mc.She also reports a breach in the sheath upon removal and inspection.This was noticed before coil entered into the mc.There was no effect to the case or patient¿s outcome.Additional information received indicated that it was not necessary to remove the microcatheter.A continuous flush was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.Based on the product analysis of the device received, the embolic coil was found stretched.

Brand Name
ULTIPAQ 10 SR, 3MMX8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12482024
Report Number3008114965-2021-00462
Device Sequence Number3794100
Product Code KRD
UDI-Device Identifier00878528001638
UDI-Public00878528001638
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberFSR100308-20
Device Catalogue NumberFSR10030820
Device Lot Number30436885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1